Help I need some quick advise regarding Symbicort asthma medication

Discussion in 'Chit Chat' started by lgp, Dec 19, 2011.

  1. lgp

    lgp Well-Known Member

    In summer 2010 I was diagnosed with asthma and give Symbicort inhaler to use on a daily basis, along with albuterol to use for emergencies only and before working out at the gym.

    While the Symbicort has helped my asthma, I am now sick with a severe cough that I must see the doctor for tomorrow. This is the third severe cough (and possibly third bought of bronchitis) since last December. Prior to taking the Symbicort, I hadn't had a severe cough in years.

    Does anyone have any experience with this, either firsthand or a family member? I seriously think I may need a change of medication, but it stresses me to think that a medication that helps me so much on the one hand could be causing me anothe health concern.

    Any input would be much appreciated and I am going to post this on the fibro board as well.

    [This Message was Edited on 12/19/2011]
  2. stick2013

    stick2013 Member

    If you have developed chronich bronchitis, then you may want to ask your Dr to change your med to Spyriva instead. I have used it in the past, and liked it much better than a few others I have tried.....

  3. Mikie

    Mikie Moderator

    Any of those maintenance meds, Advair, Symbicort, etc. They give me blinding headaches. I have a nebulizer with albuterol to manage respiratory problems and a rescue inhaler, Combivent. Since I stopped working, I don't have much of a problem with bronchial issues. I was diagnosed with COPD but it's only the very ends of the bronchii so I don't worry too much even though COPD is supposed to get worse over time.

    Meds which contain steroids can be a problem in themselves when used constantly. Good luck and let us know what the doc has to say.

    Love, Mikie